MAUDE Adverse Event Report: DEPUY SPINE INC LATERAL ANGLED INLINE INSERTER; DRIVER, PROSTHESIS

DEPUY SPINE INC LATERAL ANGLED INLINE INSERTER; DRIVER, PROSTHESIS
Model Number 287155405
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
While inserting a cougar ls cage with the angled inserter (b)(4) the tip of the threaded inserter broke off inside the cage.There was no way to retrieve the tip and the cage was already in place, so it was left inside the cage.Patient consequence? :no.Is the information being submitted for this complaint all the details that are known/available regarding this event? : yes.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual examination at the macroscopic level that the fracture was located at the distal tip.The second half of the tip was not returned for analysis.The fracture analysis report reveals plastic deformation and a rough appearance across the entire surface indicating that the device underwent a static overload failure.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A definitive root cause for the angled inserter¿s distal tip fracturing cannot be positively determined.However, the fracture analysis report reveals plastic deformation and a rough appearance across the entire surface indicating that the device underwent a static overload failure.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LATERAL ANGLED INLINE INSERTER
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key7786414
Report Number1526439-2018-50796
Device Sequence Number1986246
Product Code HWR
UDI-Device Identifier10705034360096
UDI-Public(01)10705034360096
Combination Product (Y/N)N
Initial Reporter StateVA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number287155405
Device Catalogue Number287155405
Device Lot NumberPC3016672
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2018
Initial Date Received by Manufacturer 07/26/2018
Supplement Date Received by Manufacturer08/27/2018
Initial Report FDA Received Date08/15/2018
Supplement Report FDA Received Date08/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1